Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 13, 2021, 10:32 PM CDT for Door County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 13, 2021, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
248
WWUS83 KGRB 140332
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1032 PM CDT Sun Jun 13 2021
WIZ013-022-073-140430-
Southern Marinette County WI-Door WI-Northern Marinette County WI-
1032 PM CDT Sun Jun 13 2021
...SPECIAL WEATHER STATEMENT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 17 miles northwest of Menominee, moving southeast at 45
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Wausaukee,
Pound, Ephraim, Egg Harbor and Newport State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4479 8724
4490 8755 4505 8745 4507 8752 4494 8765
4513 8819 4553 8781 4544 8786 4536 8789
4535 8789 4538 8768 4517 8774 4503 8739
4522 8741 4522 8721 4533 8709 4527 8687
TIME...MOT...LOC 0332Z 298DEG 40KT 4531 8788
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:20 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 6:20 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 620 PM CDT Sun Jun 13 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 221 PM CDT Sun Jun 13 2021 Main forecast focus remains on the potential for thunderstorms to develop later this afternoon/evening as a cold front and mid-level shortwave trough sweep across the area. Northeast WI remains in a marginal risk of severe thunderstorms. The 19Z MSAS surface analysis showed high pressure over the northern High Plains and central Plains, a very weak area of low pressure over the Upper MS Valley and a weak cold front that stretched from the northern Great Lakes southwest to central sections of SD. The radar mosaic picked up a band of showers and weak thunderstorms over the MN Arrowhead into western Lake Superior. For tonight, ongoing showers/storms are still expected to sweep across northeast WI this evening. The main synoptic players include: the modest cold front, a mid-level shortwave trough with an embedded strong shortwave and a very strong upper jet streak of 110 knots. Instability over northeast WI to be weak (< 500 J/KG), however 0-6km shear is impressive at 60-80 knots. The main problem is a lack of low-level moisture with dew points in the 40s and 50s. While small hail is possible, the main threat from these storms will be strong/damaging wind gusts with DCAPES around 1K J/KG and an inverted-V sounding. A brief wind shift to the northeast may bring gusty winds down the Bay later this evening. The bulk of the activity should be coming to an end shortly after midnight over our southern counties with skies clearing overnight. Min temperatures to range from the upper 40s to lower 50s north, middle 50s to around 60 degrees south. An area of high pressure is forecast to move across the Upper Midwest on Monday. However, models show another mid-level shortwave trough dropping south-southeast into the Great Lakes Monday afternoon. Even though instability is again marginal, shear is 35-45 knots which would be sufficient to at least bring a small chance of showers and thunderstorms primarily to eastern WI. A few of the stronger storms could produce small hail and gusty winds, but a lack of deep low-level moisture would put a limit on the thunderstorm activity. In addition, a weaker shortwave is expected to drop south through western WI during the afternoon, so cannot rule out a few sprinkles over central WI. Max temperatures on Monday to range from the middle to upper 70s north/near Lake MI, upper 70s to lower 80s south. .LONG TERM...Monday Night Through Sunday Issued at 221 PM CDT Sun Jun 13 2021 Dry weather at the start of the long term period with the main chance for precipitation on Thursday into Friday. Monday evening through Wednesday...Any showers early Monday evening should quickly dissipate with the loss of daytime heating. Models show a few spits developing Tuesday as well as a shortwave brushes the eastern side of WI, but with such limited moisture do not anticipate anything reaching the ground, therefore kept the forecast dry. Meanwhile, northerly flow along with high pressure at the surface will keep conditions dry through Wednesday with lots of sunshine. Near normal temperatures are expected with highs in the mid 70s to low 80s, and lows in the mid 40s to mid 50s. Thursday through Sunday...The surface high moves east and the upper ridge gets squeezed to the northeast, resulting in a shift to westerly flow aloft. This will allow for increasing temps and dew points, although not as much of a warmup as previously depicted due to the air coming from the west as supposed to the southwest. Still, with the return of moisture and instability this increases chances for showers and storms Thursday into Friday morning. It is too early to determine the potential for severe thunderstorms. A cold front is progged to sweep through Friday morning once again bringing lower humidity and seasonable temps. This pattern will stick around through the weekend as high pressure builds in at the surface and flow remains west to northwesterly. && .AVIATION...for 00Z TAF Issuance Issued at 619 PM CDT Sun Jun 13 2021 Fast moving thunderstorms are expected across northern Wisconsin this evening, mostly north of a RRL to GRB line. A few could produce wind gusts to 40 knots and hail. Outside of any thunderstorm activity VFR conditions are expected. Monday should start out with clear skies, but cumulus clouds should form in the afternoon. An upper level disturbance could produce some showers and thunderstorms, mostly east of a IMT to OSH line. && .MARINE... Issued at 221 PM CDT Sun Jun 13 2021 Potential still exists for gusty winds to funnel down the Bay behind a cold front/shortwave trough this evening. Brief gusts of 25-30 knots are anticipated, with gusts possibly reaching 35 knots near GRB. Have maintained the Small Craft Advisory per previous forecast. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......KLJ AVIATION.......RDM MARINE.........Kallas
Hazardous weather outlook, Jun 13, 2:46 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 246 PM CDT Sun Jun 13 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 246 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the late afternoon and evening. A few of the storms could be severe, and produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance of thunderstorms on Monday east of a Rhinelander to Oshkosh line. Severe weather is not expected. The next chance of thunderstorms will occur on Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any hail or wind gusts over 40 mph. LMZ521-522-541>543-142000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 246 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight An abrupt wind shift to the northeast is expected this evening. Gusts up to 30 kts and rough seas will be possible on the Bay after this wind shift occurs, which will create a hazard to small craft. The wind shift will affect the Lake Michigan waters as well, though wind speed are not expected to be as strong as on the bay. In addition, thunderstorms will also be possible this evening. Any storms that form will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance of thunderstorms on Monday and a chance of thunderstorms on Thursday into Friday. Any storms that form will pose a hazard to boaters. AK/KLJ
In the hours before
Special weather statement, Jun 13, 8:57 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
857 PM CDT Sun Jun 13 2021
WIZ021-022-073-074-140245-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Door WI-
857 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 945 PM CDT...
At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Mountain, moving southeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oconto, Mountain, Pound, Bear Paw Scout Camp, Little Suamico, Oconto
Falls, Abrams, Stiles, Pensaukee and Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4460 8792 4466 8798 4467 8798 4467 8799
4468 8798 4468 8800 4518 8853 4537 8824
4494 8766 4493 8772 4490 8777 4486 8777
4471 8792 4463 8793 4469 8780 4487 8765
4489 8759 4483 8751
TIME...MOT...LOC 0156Z 316DEG 48KT 4520 8835
KieckbuschLocal storm report, Jun 13, 9:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 6 NE MOUNTAIN 45.23N 88.39W
06/13/2021 E0.50 INCH OCONTO WI PUBLIC
&&Special weather statement, Jun 13, 9:35 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
935 PM CDT Sun Jun 13 2021
WIZ022-031-037>040-048>050-074-140330-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
935 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...NORTHEASTERN WAUPACA...
SOUTHERN OCONTO...OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES
UNTIL 1030 PM CDT...
At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Oconto to 7 miles northwest of
Green Bay to 7 miles west of Black Creek. Movement was southeast at
60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Menasha,
Kaukauna, Little Chute, Kimberly and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 8816 4394 8825 4464 8884 4476 8819
4499 8777 4497 8776 4497 8771 4494 8766
4490 8777 4486 8777 4471 8792 4463 8793
4469 8780 4489 8760 4469 8731 4433 8748
4418 8745 4407 8759 4392 8768 4389 8816
TIME...MOT...LOC 0234Z 319DEG 50KT 4488 8764 4461 8806 4446 8860
KieckbuschLocal storm report, Jun 13, 9:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST BELLEVUE 44.43N 87.91W
06/13/2021 M48 MPH BROWN WI NWS EMPLOYEE
0946 PM TSTM WND GST GREEN BAY 44.51N 88.00W
06/13/2021 M48 MPH BROWN WI ASOS
&&
HYKINLocal storm report, Jun 13, 10:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST GREEN BAY 44.51N 88.00W
06/13/2021 M52 MPH BROWN WI C-MAN STATION
MEASURED AT THE GREEN BAY EAST WATER STATION. STATION ID
9087077
1000 PM TSTM WND GST 1 S APPLETON 44.25N 88.40W
06/13/2021 M57 MPH OUTAGAMIE WI TRAINED SPOTTER
&&
HYKINSpecial weather statement, Jun 13, 10:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1032 PM CDT Sun Jun 13 2021
WIZ013-022-073-140430-
Southern Marinette County WI-Door WI-Northern Marinette County WI-
1032 PM CDT Sun Jun 13 2021
...SPECIAL WEATHER STATEMENT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 17 miles northwest of Menominee, moving southeast at 45
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Wausaukee,
Pound, Ephraim, Egg Harbor and Newport State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4479 8724
4490 8755 4505 8745 4507 8752 4494 8765
4513 8819 4553 8781 4544 8786 4536 8789
4535 8789 4538 8768 4517 8774 4503 8739
4522 8741 4522 8721 4533 8709 4527 8687
TIME...MOT...LOC 0332Z 298DEG 40KT 4531 8788
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:13 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jun 13, 7:35 PM CDT | Special Weather Statement | GRB | Door | 40 min |
| Jun 13, 7:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jun 13, 8:04 PM CDT | Special Weather Statement | GRB | Forest | 41 min |
| Jun 13, 8:14 PM CDT | Special Weather Statement | GRB | Kewaunee | 16 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 30 min |
| Jun 13, 8:57 PM CDT | Special Weather Statement | GRB | Oconto | 48 min |
| Jun 13, 9:09 PM CDT | Special Marine Warning | GRB | 51 min | |
| Jun 13, 9:35 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie | 55 min |
| Jun 13, 9:55 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jun 13, 10:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 40 min |
| Jun 14, 4:30 PM CDT | Special Weather Statement | GRB | Manitowoc | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.